Texas, 2012Astronomical Low Tide in Texas, December 20 to 21, 2012
December 20 to 21, 2012 · NWS LCH · 1 event in 1 county or zone
Strong north winds with a long duration behind a cold front pushed the tide levels well below the mean lower low water level for multiple times.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong north winds with a long duration behind a cold front pushed the tide levels well below the mean lower low water level for multiple times.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 20, 11:23 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 20, 11:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CST THU DEC 20 2012
.DISCUSSION...
FOR THE 18X TAF PACKAGE.
&&
.AVIATION...
NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE REST OF
THE DAY AS STOUT CAA CONTINUES BEHIND DEPARTED COLD FRONT. WINDS
WILL RELAX THIS EVENING AS THE ATMOSPHERE DECOUPLES AND SFC HIGH
PRESSURE BUILDS IN FROM THE WEST. VFR IS EXPECTED TO PREVAIL.
13
&&
.PREV DISCUSSION... /ISSUED 1037 AM CST THU DEC 20 2012/
UPDATE...STRONG COLD AIR ADVECTION ONGOING AND HAVE TWEAKED
EXPECTED AFTERNOON HIGHS DOWN A BIT. ADJUSTED CLOUD GRIDS SLIGHTLY
AND REMOVED ANY RAINS THROUGH THE REMAINDER OF THE MORNING.
UPDATES HAVE BEEN SENT OUT.
MARCOTTE
PREV DISCUSSION... /ISSUED 909 AM CST THU DEC 20 2012/
UPDATE...HAVE EXPANDED WIND ADVISORY NORTH TO INCLUDE ALL OF THE
FORECAST AREA. ZONE UPDATE COMING OUT SHORTLY.
MARCOTTE
PREV DISCUSSION... /ISSUED 530 AM CST THU DEC 20 2012/
DISCUSSION...
FOR THE 20/12Z TAF ISSUANCE.
AVIATION...
SHARP COLD FRONT AND ASSOCIATED SQUALL LINE IS MOVING ACROSS KLFT
AS I TYPE AND WILL SHORTLY MOVE THROUGH KARA WITHIN THE HOUR. WIND
GUSTS TO 40 KNOTS WILL BE POSSIBLE AS THE SQUALL LINE MOVE ACROSS. THE
SHOWERS AND A FEW STORMS WILL PRODUCE BRIEF HEAVY RAINFALL THAT WILL
REDUCE VISIBILITIES AND CEILINGS TO MVFR LEVELS.
ONCE THE SQUALL LINE CLEARS THE AREA...ALL TAF SITES WILL SEE VFR
CEILINGS BY 20/14Z. MAIN STORY WILL THEN BE THE WINDS. TIGHT
PRESSURE GRADIENT WILL BE NOTED WITH NORTHWEST WINDS SUSTAINED
AROUND 20 KNOTS WITH GUSTS AROUND 30 KNOTS THROUGH THE AFTERNOON.
WINDS WILL SUBSIDE THIS EVENING AFTER SUNSET.
RUA
PREV DISCUSSION... /ISSUED 316 AM CST THU DEC 20 2012/
DISCUSSION...LOTS TO TALK ABOUT THIS MORNING.
TODAY...FIRST..COLD FRONT AND ASSOCIATED SQUALL LINE WILL BE MOVING
THROUGH THE CWA DURING THE NEXT SEVERAL HOURS. CANNOT RULE OUT SOME
ISOLATED WIND GUSTS TO SEVERE LIMITS MAINLY BEFORE SUNRISE OVER
NORTHERN COUNTIES/PARISHES...OTHERWISE EXPECT 30 TO 40 MPH WIND
GUSTS AS LINE MOVES THROUGH THE REGION. RAPIDLY CLEARING...
INCREASING NORTHERLY WINDS AND FALLING TEMPERATURES WILL HIGHLIGHT
TODAY. CURRENT WIND ADVISORY CONFIGURATION ALONG I10 CORRIDOR LOOKS
VERY GOOD AS WIND GUSTS IN EXCESS OF 30 MPH WILL BE LIKELY
ESPECIALLY AFTER 15Z.
TONIGHT...GOOD COLD ADVECTION WILL CONTINUE INTO TONIGHT AND APPEARS
THAT NEAR FREEZING TEMPERATURES SHOULD BE WIDESPREAD NORTH OF
HIGHWAY 190. FURTHER SOUTH...AM LESS CONFIDENT IN EXTENT OF
FREEZING TEMPERATURES ESPECIALLY OVER ACADIANA. MOS TAKES THESE
SITES CLOSE TO FREEZING AS WELL BUT PAST HISTORY SUGGESTS THAT THIS
IS USUALLY SEVERAL DEGREES TOO COLD. WILL DEFER THE FREEZE WARNING
ISSUE FOR NOW BUT WILL HIGHLIGHT IN HWO.
FRIDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA
FRIDAY. A GOOD RADIATIONAL COOLING NIGHT IS ANTICIPATED FOR FRIDAY
NIGHT. SUBFREEZING TEMPERATURES WILL BE LIKELY NORTH OF HIGHWAY 190
WITH TEMPERATURES AGAIN CLOSE TO FREEZING ALONG I10 CORRIDOR. GOOD
WARMUP WILL THEN BEGIN WITH TEMPERATURES REACHING INTO THE 70S.
EXTENDED FORECAST...NEXT FRONTAL BOUNDARY BEGINS TO APPROACH THE
AREA EARLY NEXT WEEK. BOTH GFS AND ECMWF ARE HINTING AT LOW
PRESSURE WAVES MOVING ALONG THE FRONT ON TUESDAY BEFORE FRONT MOVES
THROUGH REGION ON WEDNESDAY. CURRENT FORECAST REFLECTS THIS
SCENARIO VERY WELL. WILL CONTINUE WITH LOW POP FORECAST BEGINNING
SUNDAY WITH CHANCE POPS INTO TUESDAY. TEMPERATURES SHOULD BE ABOVE
NORMAL FOR CHRISTMAS EVE AND CHRISTMAS DAY WITH COLDER WEATHER
RETURNING BY THE MIDDLE OF NEXT WEEK.
MARINE...NO CHANGES TO MARINE HAZARDS FOR NOW WITH LOW WATER
ADVISORY FOR BAYS AND GALE WARNINGS FOR OFFSHORE WATERS BEGINNING
TODAY. WINDS AND SEAS SHOULD SUBSIDE THURSDAY NIGHT FOR NEARSHORE
WATERS AND ON FRIDAY OFFSHORE. RETURN FLOW SHOULD BEGIN TO SET UP
ON SUNDAY. ALTHOUGH A MODEST INCREASE IN SEAS IS EXPECTED...NO
MARINE HAZARDS ARE EXPECTED FOR EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 32 61 33 64 / 0 0 0 10
KBPT 30 63 34 67 / 0 0 0 10
KAEX 29 58 30 63 / 0 0 0 10
KLFT 34 61 34 64 / 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-
IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-
ST. LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON-WEST
CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR HARDIN-JEFFERSON-
NORTHERN JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-
SOUTHERN NEWTON-TYLER.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY
FOR WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO
60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO
60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
GALE WARNING UNTIL 6 PM CST THIS EVENING FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
LOW WATER ADVISORY UNTIL 6 AM CST FRIDAY FOR CALCASIEU LAKE-
SABINE LAKE-VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR CALCASIEU
LAKE-SABINE LAKE-VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR COASTAL WATERS
FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM.
&&Hazardous weather outlook, Dec 20, 4:57 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 AM CST THU DEC 20 2012
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
211100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
457 AM CST THU DEC 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A LINE OF STRONG THUNDERSTORMS AHEAD OF A COLD FRONT WILL MOVE
THROUGH THE AREA EARLY THIS MORNING. THE LINE OF STORMS WILL
PRODUCE WIND GUSTS IN THE 30 TO 40 MPH RANGE WITH A FEW STORMS
POTENTIALLY HAVING WIND GUSTS TO 55 MPH. THE LINE OF STORMS SHOULD
EAST OF THE AREA BY MID MORNING.
WITH THE FRONT MOVING THROUGH THE AREA THIS MORNING...NORTHERLY
WINDS WILL BRING COLDER AIR ACROSS THE REGION. A WIND ADVISORY IS
IN EFFECT ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. ALSO,
FREEZING TEMPERATURES ARE LIKELY ESPECIALLY NORTH OF HIGHWAY 190
TONIGHT. TEMPERATURES WILL APPROACH THE FREEZING MARK ALONG THE
INTERSTATE CORRIDOR ALSO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOW TEMPERATURES AGAIN FRIDAY NIGHT WILL APPROACH THE FREEZING
MARK ACROSS MOST INLAND SECTIONS OF SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA.
A COLD FRONT WILL APPROACH THE AREA EARLY NEXT WEEK. THIS WILL
BRING A SLIGHT CHANCE OF SHOWERS SUNDAY AND MONDAY AND A CHANCE
SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. AT THIS
TIME...NO HAZARDOUS WEATHER IS ANTICIPATED WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
GMZ430-432-435-450-452-455-470-472-475-211100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
457 AM CST THU DEC 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHERLY WINDS WILL BEGIN TO MOVE OVER THE WATERS THIS
MORNING. WINDS IN EXCESS OF 20 KNOTS WILL BE SMALL CRAFT ADVISORY
CONDITIONS OVER THE BAYS AND NEARSHORE WATERS WITH A GALE WARNING
IN EFFECT FOR THE OFFSHORE WATERS. ALSO...DUE TO THE STRONG
WINDS... TIDES WILL RUN 2 TO 3 FEET BELOW NORMAL ON
THURSDAY...WHICH WILL CAUSE LOW WATER PROBLEMS FOR THE SABINE-
NECHES AND CALCASIEU SHIP CHANNELS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDS AND SEAS WILL CONTINUE TO DIMINISH ON FRIDAY. NO SIGNIFICANT
MARINE HAZARDS ARE EXPECTED THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Astronomical Low Tide, Jefferson
- When
- December 20, 3:00 PM CST to December 21, 7:20 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
A strong cold front moved across the coastal zones during the 20th with strong north winds remaining over the area for more than a day. These winds produced lower than normal tides all along the coast. The NOS tide gauges at Sabine Pass recorded a water level of around 1.4 feet below mean lower low water on two occasions. The lowest tide level during the afternoon of the 20th caused tide levels of 2.7 feet below predicted levels.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, December 20, 20122 deaths · 7 injured · $7.3 million · 45 events
- Winter Storm and Avalanche in California, December 20 to 24, 20122 deaths · 7 events
- High Wind and Winter Weather in Indiana, December 20 to 21, 20121 death · $124,000 · 52 kt wind · 42 events
- Strong Wind in Arkansas, December 20, 2012$1.4 million · 45 events
- Damaging Winds in Mississippi, December 20, 2012$328,000 · 55 kt wind · 47 events
- High Wind in Tennessee, December 20, 20121 injured · $308,000 · 87 kt wind · 18 events
- Winter Storm in Michigan, December 20 to 21, 2012$245,000 · 17 events
- Damaging Winds in Louisiana, December 20, 2012$200,000 · 65 kt wind · 19 events
- Damaging Winds in Louisiana, December 20, 2012$113,000 · 50 kt wind · 9 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$51,000 · 52 kt wind · 22 events
- Blizzard in Iowa, December 20, 2012$75,000 · 8 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$75,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420990.